Oklahoma, 2007Flash Flooding in Oklahoma, July 2, 2007
July 2, 2007 · NWS TSA · 6 events in 3 counties and zones
Heavy rain caused flash flooding across a large part of eastern Oklahoma during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flash flooding across a large part of eastern Oklahoma during the morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 2, 1:54 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 1:54 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT MON JUL 2 2007
.DISCUSSION...
AREA PROFILERS SHOW THAT UPPER CIRCULATION HAS BEEN SLOWLY
RETROGRADING OVERNIGHT...AND IS CURRENTLY LOCATED ACROSS SCNTRL
OK. WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE NOTED TO
THE E AND SE OF THIS FEATURE...AND THE VERY SLOW MOVEMENT AND
COPIOUS MOISTURE CONTINUES TO RESULT IN LOCALIZED HEAVY RAINFALL
ACROSS PARTS OF THE FORECAST AREA. FORTUNATELY...MUCH OF THE HEAVY
RAINFALL IS OCCURING AWAY FROM THE FLOOD PLAGUED AREAS OF NE OK.
THE UPPER LOW WILL CONTINUE ITS SLOW SWWD TREK TODAY...EVENTUALLY
SETTLING INTO NWRN TX AS THE UPPER RIDGE BUILDS ACROSS KS/MO. THIS
WILL EFFECTIVELY MOVE THE SHEAR AXIS (AND AXIS OF HEAVIER RAINFALL)
INTO SRN OK...NRN TX AND SRN AR. WILL KEEP THE FLASH FLOOD WATCH AS
IS...ALTHOUGH DAY SHIFT MAY CONSIDER EXTENDING THE SRN PORTION OF
THE WATCH INTO MONDAY NIGHT.
UPPER SHEAR AXIS WILL REMAIN OVER SERN PARTS OF THE REGION FOR MUCH
OF NEXT WEEK...WITH MAINLY DIURNAL CONVECTION EXPECTED. MODELS
SUGGEST THAT A WEAK FRONTAL BOUNDARY MAY MOVE INTO THE AREA ON THE
4TH...BUT IT LOOKS TO BE TOO DIFFUSE TO HAVE ANY IMPACT ON TEMPS.
WILL TENTATIVELY KEEP NEXT WEEKEND DRY...ALTHOUGH GFS/ECMWF STILL
SHOW REMNANTS OF SHEAR AXIS ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 71 86 71 / 50 30 30 10
FSM 85 70 85 70 / 70 50 50 20
MLC 82 69 86 70 / 80 50 50 20
BVO 83 68 87 68 / 40 20 20 10
FYV 80 67 82 66 / 70 30 40 10
BYV 82 64 84 66 / 50 20 30 10
MKO 82 70 85 69 / 70 40 40 20
MIO 83 67 88 69 / 40 20 20 10
F10 82 70 85 70 / 70 50 40 20
HHW 86 69 85 71 / 80 60 60 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Jul 2, 4:15 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT MON JUL 2 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 AM CDT MON JUL 2 2007
...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...
...MAJOR RIVER FLOODING OCCURRING ALONG THE CANEY...VERDIGRIS...AND
DEEP FORK RIVERS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWESTERN ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTH OF U.S. HIGHWAY 412.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWESTERN ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWESTERN ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTH OF U.S. HIGHWAY 412.
DISCUSSION...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR ALL
OF EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. SEE
/OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR RIVER FLOODING IS
OCCURRING ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/ AND
/OKCFLWTSA/ FOR DETAILS.
THE UPPER LOW THAT HAS PLAGUED THE AREA FOR SEVERAL DAYS BRINGING
HEAVY RAINFALL HAS BEGUN TO MOVE TO THE SOUTHEAST...AND WAS
CENTERED OVER NORTHWEST TEXAS THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL HAVE DEVELOPED FROM WEST
CENTRAL ARKANSAS THROUGH SOUTHEAST OKLAHOMA AS A RESULT...AND WILL
CONTINUE TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON
ACROSS SOUTHEAST OKLAHOMA. DRIER MID LEVEL AIR HAS MOVED INTO FAR
NORTHERN OKLAHOMA AND WILL LIMIT THE OVERALL STORM COVERAGE NORTH
OF HIGHWAY 412...HOWEVER ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN IN AREAS THAT ARE EXPERIENCING
MAJOR RIVER FLOODING. RAIN AND THUNDERSTORM COVERAGE SHOULD
DIMINISH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE BACK TO THE SOUTHWEST
DURING THE EARLY PART OF THE WORK WEEK...AND FOCUS THE HEAVY RAIN
POTENTIAL FARTHER SOUTH WITH TIME. DRIER AIR IS FINALLY EXPECTED
TO MOVE IN LATE IN THE WEEK AND SIGNIFICANTLY REDUCE RAIN CHANCES
BY THE WEEKEND. THE EFFECTS OF MAJOR RIVER FLOODING ARE LIKELY TO
CONTINUE ACROSS NORTHEAST OKLAHOMA FOR SEVERAL MORE DAYS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH EARLY THIS
WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Flash Flood, Pittsburg
- When
- July 2, 6:47 AM CST to 8:00 AM CST
- Where
- Pittsburg County, 5 mi W of Mc Alester
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.930, -95.858
Heavy rain caused flooding which required State Highway 31 to be closed.
Flash Flood, Pittsburg
- When
- July 2, 7:00 AM CST to 8:00 AM CST
- Where
- Pittsburg County, 2 mi E of Weathers
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.650, -95.535
Heavy rain caused Jack Fork Creek to rise out of its banks.
Flash Flood, Pushmataha
- When
- July 2, 7:00 AM CST to 9:00 AM CST
- Where
- Pushmataha County, Snow
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.400, -95.420
Heavy rain caused water to flow over several county roads near Snow.
Flash Flood, Pittsburg
- When
- July 2, 7:00 AM CST to 8:00 AM CST
- Where
- Pittsburg County, Haileyville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.850, -95.570
State Highway 63 from Haileyville to Bache Road was closed due to high water.
Flash Flood, Latimer
- When
- July 2, 7:15 AM CST to 10:30 AM CST
- Where
- Latimer County, 6 mi SW of Bengal
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.769, -95.145
Heavy rain caused water to flow over secondary roads.
Flash Flood, Pushmataha
- When
- July 2, 10:00 AM CST to 12:00 PM CST
- Where
- Pushmataha County, 4 mi E of Finley
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 34.330, -95.430
Nearly six inches of rain caused flash flooding. The water from a nearby creek entered three homes. Several roads were flooded and closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Tornado and Damaging Winds in Florida, July 2, 20073 injured · EF0 · 4 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
- Flash Flooding in Texas, July 2, 2007$5,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48147, 48150, 48151, 48154, 48152, 48156.